Welcome Visitor, Sign Up for Free!
Ciprofloxacin
Average User Rating:
Ciprofloxacin, 1.85 / 5 (13 votes)

Ciprofloxacin Side Effects

Ciprofloxacin

Serious side effects of ciprofloxacin

  • Joint or tendon issues, particularly swelling in the tissues that hold the bone and muscle together, which are signs of tendinitis.
  • Severe muscle weakness that can cause breathing issues and death, in rare cases.
  • Hypersenstivity to ingredients contained in this medication, which may result in anaphylactic shock, skin rash, swelling of the face and throat, itching, and hives.
  • This medication may also increase the risk side effects in the central nervous system, such as seizures, tremors, and depression or hallucinations.
  • Phototoxicity, or sensitivity to sunlight.
  • Clostridium difficile associated diarrhea, which causes persistent, watery diarrhea, abdominal pain or cramping, bloody stool, and dehydration.

Common side effects of ciprofloxacin

Ciprofloxacin may commonly cause less serious side effects, such as nausea, diarrhea, vomiting, headache, and dizziness. This medication may also cause an elevation of certain enzymes in the liver which can affect liver function tests.
  • eugene j pikor

    given cipro for upper respiratory infection ended up with vomiting / severe diarhea for several days until blood was coming out intestines never the same afterwards frequent diarrhea at least 2x week acid reflux and has limited my diet in a major way this has gone on for several years

  • paolapitufina

    Was given Cipro 3 times in two years for diverticulitis. I am convinced that Cipro gave me Fibromyalgia which I know have for the rest of my life!

    • im fucked

      took cipro two time once b4 it had black box warning and all my fingers in both hands have trigger finger. thanks multi million drug company im 26 years old with 70 year old hands

  • Steve Morris

    I was given cipro twice and a few months after I torn both calf muscles. After the second they finally made the connection that is was cipro. One of the side effects is tendon and muscle tears.

  • Kurtz25

    I was just given Cipro for 5 days. After reading the side effects, I really, really thought about whether I actually wanted to take it, but I decided I was concerned enough about the condition that I’d take the chance. On the first morning, I felt a little nauseous, but I usually do on the first dose of an antibiotic. I felt fine the rest of the time. But then, on the day after the last dose, I woke up to intense pain in my left Achilles tendon. “What did I do to my ankle yesterday?” —I thought, and then: “Oh… Oh crap.” The scariest side effect for this is permanent nerve damage, so a few hours later when it felt like my whole left leg was asleep, despite following my normal routine, I started to panic. I called the pharmacy and explained the symptoms and asked if they sounded like those listed for cipro. The pharmacist told me that that was not possible, since I was finished with the course. I pointed out that I was only taking it once a day at breakfast, so if this started in the night, that was actually my 5th day. He told me if I’d had had a bad reaction, I would have known right away. I pointed out that all the side effect info on tendon damage seemed to indicated that it would happen AFTER. I also told him that my knee had mysteriously started hurting while I was on it, like I’d twisted it, but now that I thought of it, I hadn’t done anything like that. He basically told me to go away.

    Now, a week later, my Achilles tendon doesn’t hurt, but it keeps popping, my leg still sometimes seems to go to sleep, and my knee is week and painful, again, with no reason I can think of. I am not overweight, but I don’t exercise, and I’m only 40. That all should put me in the lowest-risk group for this, but these symptoms are weird.

    It is possible this is all psychosomatic. I did, after all, read the list of possible side effects first, and I am very leery of antibiotics, as I have actually had some really scary reactions to those in the tetracycline group. But maybe it’s not.

    The problem I was taking it for hasn’t cleared up. This either means that it wasn’t enough antibiotics or it’s not an infection. Before I accept any more antibiotics for this, though, I am going to ask them to determine that this is actually a bacterial infection, rather than the “Hell, I dunno. Take some chemicals designed to kill living cells for a week and call me if it doesn’t work out” approach, which is how antibiotics are normally prescribed. I won’t be accepting any more from this group, though.